MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305903
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device type: a second device type of fmi is also applicable.Pma/510(k)#: there are two relevant pma/510k)s that apply to the device: k980580 syringe: needle: k951254.(b)(4).Investigation summary: one photo of a loose 1ml syringe was received and evaluated.It was observed there was a lengthwise crack outside the grad lines extending from the 0.2ml to the 0.4ml marking.The cracked barrel was rejectable per product specification.Potential root cause for the cracked barrel defect is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Batch 0142879 is considered in compliance with our product specification requirements.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: potential root cause for the cracked barrel defect is associated with the assembly process.(b)(4).No corrective actions are necessary based on the defective rate identified.Batch 0142879 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that the 1 ml bd safetyglide" insulin syringe with attached needle experienced device damage/deformation while still considered operable.The following information was provided by the initial reporter: syringe broken.

Brand Name
1 ML BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11316623
Report Number1213809-2021-00075
Device Sequence Number11447408
Product Code FMF
UDI-Device Identifier00382903059034
UDI-Public00382903059034
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number305903
Device Lot Number0142879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1